The information on this site is not intended or implied to be a substitute for professional medical advice, diagnosis or treatment. Content within the patient forum is user-generated and has not been reviewed by medical professionals. Other sections of the Melanoma Research Foundation website include information that has been reviewed by medical professionals as appropriate. All medical decisions should be made in consultation with your doctor or other qualified medical professional.

I’m back….and need advice.

Forums Cutaneous Melanoma Community I’m back….and need advice.

  • Post
    jc2dad
    Participant

    Subungual acral lentiguous in July 2017.  Amputation of middle digit on left hand, removal of nodes in trochlear and axillary region on left side.  5 cancerous of various stages.  Started on Opdivo in January 2018. Ruptured appendix in March.  Fairly significant joint pain.  PET showed uptake in axillary and subclavical region in December 2018 (16 months NED).  Surgery to remove rest of axillary and all remaining local nodes in side and superclavical region in February.  1 of 36 nodes was positive.  Began Yervoy in April, within a week had developed acute hypophysitis, 4mg Dexamethasone 4 x daily to keep headaches and diziness at bay.  Levothyroxine 1x a day, and a super-strong antibiotic for the extreme thrush.

     

    Here is what is going on now.  I kept getting told they are going to get me with an endocrinologist, but nothing yet.  Body temperature will not regulate itself, zero energy, very little sleep, hives, thrush constantly, insatiable appetite.  (30 lb weight gain in 2 months)  Dizzy and headache every 4 to 5 hours, particularly if Dexamethasone is not on board.  Libido non-existent, cognitive function and memory noticeably impaired, bowel function irregular.  Pretty much feel miserable everyday and completely worn out.  Started ambien for sleep but no real effect.

    Obviously pulled me off the Yervoy after only one treatment.  Said it is not an option going forward.

    Also had surgery on right arm to remove a melanoma Stage 1 in March.

    Any advice would be appreciated.

    Loading spinner
Viewing 1 reply thread
  • Replies
      Bubbles
      Participant

      I am sorry for what you are dealing with, JC.  Dang!  You certainly need to see an endocinologist.  In fact, given your history, are you not already under the care of one?  Because if you are, you can call and request an appointment yourself.  It can take some adjustments to get the symptoms of hormonal insuficiency taken care of.  As far as thrush…  Thrush is an overgrowth of yeast – a fungus.  Antibiotics will not help that, in fact, antibiotics often cause an overgrowth of organisms like yeast.  Thrush should be treated with drugs like nystatin (that you can rinse your mouth with, then spit or swallow, depending on your condition) or an oral medication like diflucan.  Additionally, if you feel that cognitive function and memory are impaired since your last scans, and are greater than lack of sleep and general misery would cause…or if you have never had one…you may need to seek an MRI (though with your hypophysitis dx I would imagine you have) of your brain.

      Hope this helps and that you are feeling better very soon.  Celeste

      Loading spinner
        jc2dad
        Participant
        MRI’s have been good with the exception of the hypophysitis. Pituitary had swollen to the point it was affecting brain stem (suffered in misery for a week before I went to ER like an idiot). Endocrinologist called and set an appointment for next week so hopefully I can get on the top side of these hormonal issues soon. I appreciate your reply Celeste.

        Loading spinner
      MarkR
      Participant

      I had hypophisitis but on Ipi / Nivo and was admitted to hospital for 4 days to deal with it.  I was given IV Prednisolone and then moved to 90mg which was tapered off over a few months (also had hepatitis at the same time).  It took a bout 4 weeks before I felt ok and used to drink a lot of Coca Cola when I wasn’t feeling great as the sugar really seemed to help.  As already suggested I would seek an endocrinologist as soon as possible.  I have just started seeing one and it is clear that you need to see one as early as possible after a reaction to get the best results.

      Best of luck and I hope you feel better soon 

      Mark

      Loading spinner
        jc2dad
        Participant
        Mark, the Dexamethasone seems to be helping and the headaches and dizziness are not as pronounced. Now, it is all the other hormonal issues that seem to be the issue, and of course, due to the steroids, the insatiable appetite. I have had the strongest sugar cravings ever, which when dealing with massive weight gain, doesn’t seem to help. LOL! I appreciate your reply and sorry you had to deal with this adverse reaction as well. I hope there are no long term effects to glandular function.

        Loading spinner
Viewing 1 reply thread
  • You must be logged in to reply to this topic.
About the MRF Patient Forum

The MRF Patient Forum is the oldest and largest online community of people affected by melanoma. It is designed to provide peer support and information to caregivers, patients, family and friends. There is no better place to discuss different parts of your journey with this cancer and find the friends and support resources to make that journey more bearable.

The information on the forum is open and accessible to everyone. To add a new topic or to post a reply, you must be a registered user. Please note that you will be able to post both topics and replies anonymously even though you are logged in. All posts must abide by MRF posting policies.